Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 524, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Sep 17, 2011, 5:41 PM CDT for Osage County, Oklahoma. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 17, 2011, 5:41 PM CDT (22:41 UTC)
- Expired
- Sep 17, 2011, 6:08 PM CDT
- In force
- 27 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
County Osage County, OK
The radar
The Vance AFB radar (KVNX), 109 km from the middle of the area, began a volume at 22:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 17, 2:30 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Lamont, OK (KLMN), launched 12:00Z, 10.7 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 668 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 307 m²/s²
- 0-3 km storm-relative helicity
- 327 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
322
WUUS54 KTSA 172241
SVRTSA
OKC113-172345-
/O.NEW.KTSA.SV.W.0524.110917T2241Z-110917T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
541 PM CDT SAT SEP 17 2011
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN OSAGE COUNTY IN NORTHEAST OKLAHOMA
* UNTIL 645 PM CDT
* AT 537 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 15 MILES
SOUTHWEST OF APPERSON...MOVING NORTHEAST AT 20 MPH.
STORM HAZARDS INCLUDE...
HALF DOLLAR SIZE HAIL...
* SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...APPERSON
AND WEBB CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS.
TAKE COVER ON THE LOWEST FLOOR IN AN INTERIOR ROOM AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 3670 9706 3669 9695 3675 9689 3675 9683
3679 9676 3700 9675 3688 9656 3658 9689
3659 9692 3659 9694 3655 9692 3652 9696
3654 9698 3656 9692 3658 9694 3659 9706
3668 9707
TIME...MOT...LOC 2241Z 216DEG 15KT 3665 9698
$$2 follow-up statements
140
WWUS54 KTSA 172253
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
553 PM CDT SAT SEP 17 2011
OKC113-172345-
/O.CON.KTSA.SV.W.0524.000000T0000Z-110917T2345Z/
OSAGE OK-
553 PM CDT SAT SEP 17 2011
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT FOR
NORTHWESTERN OSAGE COUNTY...
AT 552 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES SOUTHWEST
OF APPERSON...MOVING NORTHEAST AT 15 MPH.
STORM HAZARDS INCLUDE...
HALF DOLLAR SIZE HAIL...
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...APPERSON
AND WEBB CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...YOU SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER
CONDITIONS AND BE READY TO ACT QUICKLY.
&&
LAT...LON 3688 9656 3659 9692 3668 9707 3670 9706
3669 9694 3675 9689 3675 9683 3679 9676
3700 9675
TIME...MOT...LOC 2253Z 216DEG 15KT 3669 9694
$$591
WWUS54 KTSA 172308
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
608 PM CDT SAT SEP 17 2011
OKC113-172318-
/O.CAN.KTSA.SV.W.0524.000000T0000Z-110917T2345Z/
OSAGE OK-
608 PM CDT SAT SEP 17 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN OSAGE COUNTY IS
CANCELLED...
THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA AND WEAKENED BELOW
SEVERE LIMITS...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 11 PM.
LAT...LON 3688 9656 3659 9692 3668 9707 3670 9706
3669 9694 3675 9689 3675 9683 3679 9676
3700 9675
TIME...MOT...LOC 2308Z 216DEG 15KT 3674 9689
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 17, 3:33 PM CDT, 2 hours 8 minutes earlier.
Area forecast discussion, Sep 17, 3:33 PM CDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 333 PM CDT SAT SEP 17 2011 .DISCUSSION... SHOWERS AND THUNDERSTORMS WILL BE ENDING ACROSS FAR NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS OVER THE NEXT COUPLE HOURS. ATTENTION THEN SHIFTS FURTHER WEST TO THE ACTIVITY DEVELOPING ACROSS NORTHWEST OKLAHOMA. STORMS IN NORTHWEST OKLAHOMA MAY ORGANIZE INTO A SMALL COMPLEX AND MOVE EAST INTO NORTHEAST OKLAHOMA LATER THIS EVENING AND OVERNIGHT. A LESSER CHANCE OF SHOWERS AND THUNDERSTORMS WILL EXIST FURTHER SOUTH AND WEST MAINLY EARLY THIS EVENING AND AGAIN LATE TONIGHT. ONE OR MORE MCS'S MAY BE ONGOING ACROSS KANSAS AND/OR NORTHEAST OKLAHOMA SUNDAY MORNING. ADDITIONAL DEVELOPMENT IS EXPECTED DURING THE DAY SUNDAY ON THE SOUTH AND WEST FLANKS OF ANY EARLY DAY COMPLEXES AS A COLD FRONT MOVES SOUTH INTO THE AREA. A FEW SEVERE STORMS WILL BE POSSIBLE SUNDAY AFTERNOON AND EVENING ASSUMING EARLY MORNING CONVECTION DOES NOT BECOME TOO WIDESPREAD. LOW RAIN CHANCES WILL PERSIST MONDAY IN SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS BUT OTHERWISE SLIGHTLY COOLER AND DRIER AIR WILL OVERSPREAD THE AREA. WILL SEE A BRIEF WARMUP TUESDAY AHEAD OF THE NEXT COLD FRONT THAT WILL BRING A CHANCE OF SHOWERS AND THUNDERSTORMS TO THE AREA WEDNESDAY. LOW RAIN CHANCES WILL CONTINUE INTO THURSDAY AS A STRONG UPPER TROUGH DROPS SOUTH INTO THE AREA. AN UPPER LOW WILL EVENTUALLY CLOSE OFF IN THE BASE OF THIS TROUGH LATE IN THE WEEK. THE MODELS ARE TRENDING FURTHER WEST WITH THIS SYSTEM BUT STILL BELIEVE THE GFS MAY BE TOO FAR WEST. THUS WILL KEEP FRIDAY AND SATURDAY DRY FOR NOW WITH TEMPERATURES NEAR OR SLIGHTLY BELOW THE SEASONAL NORMALS. STAYED CLOSE TO GUIDANCE TEMPERATURES THE NEXT COUPLE DAYS. && .PRELIMINARY POINT TEMPS/POPS... TUL 69 85 63 82 / 40 80 50 10 FSM 64 86 67 83 / 40 70 70 20 MLC 67 87 65 83 / 30 70 60 10 BVO 67 84 59 82 / 50 80 40 10 FYV 63 84 62 79 / 30 80 70 20 BYV 62 83 62 79 / 30 80 70 20 MKO 67 85 65 82 / 30 80 60 10 MIO 66 83 59 81 / 50 80 50 10 F10 68 86 64 82 / 30 70 50 10 HHW 67 88 66 84 / 30 50 60 20 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...14 LONG TERM....05 PLATE
Hazardous weather outlook, Sep 17, 2:58 PM CDT, 2 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 258 PM CDT SAT SEP 17 2011 ARZ001-002-010-011-019-020-029-OKZ049-053>076-181000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 258 PM CDT SAT SEP 17 2011 ...FEW SEVERE STORMS POSSIBLE THIS AFTERNOON AND EVENING... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. TORNADO. RISK...LIMITED. AREA...OSAGE AND PAWNEE COUNTIES. ONSET...LATE AFTERNOON. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...EASTERN OKLAHOMA. ONSET...LATE AFTERNOON. SIGNIFICANT WINDS. RISK...LIMITED. AREA...EASTERN OKLAHOMA. ONSET...ONGOING. DISCUSSION... THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS EXTREME NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS EARLY THIS AFTERNOON. THESE STORMS WILL REMAIN ELEVATED IN NATURE AND ARE NOT EXPECTED TO PRODUCE SEVERE WEATHER...THOUGH SMALL HAIL MAY OCCUR WITH ANY ORGANIZED CELLS. A WARM FRONT WILL CONTINUE LIFTING ACROSS NORTHEAST OKLAHOMA THIS AFTERNOON WITH A VERY WARM AND UNSTABLE AIRMASS SPREADING NORTH IN ITS WAKE. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP IN THE UNSTABLE AIR NEAR THE FRONTAL BOUNDARY...AND ENOUGH WIND SHEAR WILL EXIST FOR SOME STORMS TO DEVELOP INTO SUPERCELLS. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREAT AS THESE STORMS MOVE ACROSS PARTS OF EASTERN OKLAHOMA LATE THIS AFTERNOON INTO THE EVENING. IN ADDITION...ANY SUPERCELLS NEAR THE RETREATING WARM FRONT WILL HAVE AN ENHANCED THREAT OF LOW LEVEL ROTATION AND A SMALL TORNADO THREAT NORTH AND WEST OF THE TULSA METRO AREA. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SUNDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL. MONDAY THROUGH THURSDAY...THUNDERSTORM POTENTIAL. FRIDAY...NO HAZARDS. EXTENDED DISCUSSION... A STRONGER UPPER LEVEL DISTURBANCE WILL APPROACH THE REGION LATE SUNDAY...WHICH SHOULD RESULT IN INCREASING COVERAGE OF SHOWERS AND THUNDERSTORMS. THERE WILL BE A LIMITED SEVERE WEATHER THREAT WITH THIS ACTIVITY... WITH THE BEST CHANCE FOR STORMS REACHING SEVERE LIMITS ALONG AND NORTH OF INTERSTATE 44. AFTER A BRIEF BREAK ON MONDAY...THUNDERSTORM CHANCES RETURN TO THE FORECAST TUESDAY NIGHT INTO WEDNESDAY AS ANOTHER COLD FRONT APPROACHES THE REGION. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Sep 17, 5:21 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
521 PM CDT SAT SEP 17 2011
OKZ054-172245-
OSAGE OK-
521 PM CDT SAT SEP 17 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 545 PM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHEAST OKLAHOMA
WESTERN OSAGE
AT 521 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER NOBLE
COUNTY...MOVING NORTHEAST AT 20 MPH..
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3670 9706 3670 9703 3669 9695 3675 9689
3675 9683 3677 9682 3679 9677 3658 9696
3658 9701 3659 9706 3661 9705 3668 9707
TIME...MOT...LOC 2221Z 214DEG 18KT 3659 9704The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 17, 3:11 PM CDT | Areal Flood Advisory | TSA | Ottawa | 2 hr |
| Sep 17, 5:21 PM CDT | Special Weather Statement | TSA | Kay | 24 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.